Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 4, 2021, 6:49 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 4, 2021, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WWUS82 KMLB 042249
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
649 PM EDT Sun Jul 4 2021
FLZ053-042330-
Osceola FL-
649 PM EDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
730 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2835 8103 2817 8106 2814 8146 2814 8152
2820 8152 2826 8156 2826 8159 2835 8160
TIME...MOT...LOC 2248Z 268DEG 13KT 2828 8125
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:28 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 3:28 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 328 PM EDT Sun Jul 4 2021 .DISCUSSION... Current-Tonight...Mid layer westerly flow around 20 knots will advect scattered convection toward the coast into early evening for Brevard and Volusia counties with additional scattered storm development toward the southern interior through the evening hours before diminishing by around 11 pm. Lows temps will be warm in the lower to mid 70s. Monday...As Elsa moves toward western Cuba on Monday low level SE/SSE flow will increase to 10-15 knots in the H9-H8 layer and advect tropical moisture initially along the Treasure Coast in the morning and then across of east central FL into the afternoon. Rain chances will range from 60 percent north to 70-75 percent across southern sections. With the deeper moisture, there will be a risk of locally heavy rainfall along the Treasure Coast in the morning and then progressing into the interior by early to mid afternoon. Highs will range from the upper 80s coastal to 90/lwr 90s for the interior. Expect a moderate rip current risk for the Atlantic beaches. Monday night...TS Elsa is forecast to emerge off the north coast of Cuba moving northwest toward the FL Straits. Deep southeast flow and tropical moisture will bring scattered showers and isolated storms northern zones to numerous showers and isolated storms south. Locally heavy rainfall is possible in some of the far outer rain bands of Elsa. Tuesday-Wednesday (modified)...TS Elsa is forecast to approach the near the Dry Tortugas Tuesday morning and then move NNW and N across the far eastern Gulf or along the FL west coast before turning NE across the nrn FL peninsula on Wed. Locally, conditions will deteriorate throughout the day on Tuesday, with rainbands on the outer periphery of Elsa bringing gusty squalls with the potential for a few tornadoes to east central FL. Elsa is expected to shift from a northward motion to northeast, pushing across the FL peninsula late Tuesday night into Wednesday morning. This is when the greatest impacts will be felt for the local area, namely Lake and inland Volusia counties late overnight Tuesday, before the system exits to the Atlantic well north of the area by Wednesday evening. Details in exact impacts are still to be determined at this time, however there is increasing confidence in the threat for squalls and a few tornadoes Tuesday and Tuesday night, along with the threat for locally heavy rain and windy conditions, especially during the overnight hours. By late afternoon Wednesday, the outer extent of Elsa will impact the northern portions of the forecast area, before pulling northeastward toward the GA coast by Wed night. Extended...With the exit of Elsa by late Wednesday and Wed night, the remainder of the week returns to a "normal" diurnal shower and storm pattern, as the surface ridge axis builds back across the peninsula. South winds will vary southeast to southwest, with the development of the east coast sea breeze each afternoon. PoPs generally in the 40-50% range, favoring interior locations with a sea breeze collision. Near normal temps persist, with highs in the upper 80s to lower 90s and lows in the 70s. && .AVIATION... Sct SHRA/TSRA mainly north of a KISM-KMLB thru 21z will transition to the KMLB-KSUA through the late aftn and evening as activity farther north focuses closer to the Atlc coast. MVFR CIGs and brief IFR Vsbys psbl with +RA in heavier showers and storms. Mainly VFR overnight past 02z. Additional ATLC SHRA/TSRA may move onshore from KVRB-KSUA Monday morning 12z-15z. && .MARINE... Tonight...Southerly flow across the Atlc is expected overnight up to 10-12 knots with sea 1-2 ft near shore and 2 ft offshore. Storms near the Atlantic coast will move toward the gulf stream through midnight with additional shower/storm develop across the nearshore Treasure coast waters by sunrise. Monday...High coverage of showers and storms expected across the Atlantic waters, especially south of Cape Canaveral in increasing moisture ahead of Tropical Storm Elsa. South winds 5-10 knots in the morning with increase up to 15 knots by the afternoon. Seas 2-3 ft. Tuesday-Wednesday...Tropical Storm Elsa is expected to track just offshore the southwest Gulf Coast of FL on Tuesday, crossing the peninsula overnight and exiting to the Atlantic waters on Wednesday. South to southeast winds will increase 15-20 knots Tuesday with seas building up to 4 ft. As Elsa exits on Wednesday, a brief period of tropical storm conditions will be possible for the Volusia County nearshore and offshore zones late Tuesday into early Wednesday, but will quickly improve into the afternoon as the system pulls away. Mariners are urged to monitor the latest on Elsa into mid week. Thursday...By late this week, high pressure builds back towards Florida, with south winds of 10-15 knots and seas returning to 2-3 ft. Scattered showers and storms are expected each afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 88 74 87 / 20 50 40 70 MCO 73 92 74 89 / 20 70 50 70 MLB 75 89 76 87 / 30 70 50 70 VRB 74 89 74 88 / 30 70 60 70 LEE 73 90 74 89 / 20 60 40 70 SFB 73 91 74 88 / 20 60 50 70 ORL 74 91 76 89 / 20 70 50 70 FPR 75 89 75 88 / 30 70 60 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Rodriguez/Watson/Haley
Hazardous weather outlook, Jul 4, 4:28 AM EDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 428 AM EDT Sun Jul 4 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 428 AM EDT Sun Jul 4 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are forecast today across east central Florida along local sea and lake breeze boundaries, mainly during the afternoon and early evening. Today's storm motion will be toward the east at around 15 mph. Frequent cloud to ground lightning strikes, wind gusts to around 45 mph and torrential rainfall amounts of 1 to 2 inches will accompany today's most intense storms. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms today will have the potential to produce wind gusts of 35 knots or a little higher over inland lakes, the Intracoastal Waterway and adjacent Atlantic from this morning through around sunset. Frequent lightning and locally higher waves are also likely. Boaters should be on the lookout for storms approaching from the west at 10 to 15 knots starting this afternoon. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches. While rip currents will be present all day, the risk will be highest from 730 AM this morning through 130 PM this afternoon due to tidal effects. Remember to swim only within sight of a lifeguard. and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Tropical Storm Elsa, currently southeast of the eastern tip of Cuba, is forecast to move into the Florida Straits and Keys late Monday through Monday night, then move north near the Florida west coast Tuesday into Tuesday night, before turning northeast and inland across northern Florida Wednesday morning. As it makes its closest approach to east central Florida Tuesday into early Wednesday, expect deteriorating weather conditions, with increasing southerly winds and frequent gusty squalls with torrential down[ours to spread across east central Florida. Based on Elsa's current forecast track, these impacts are most likely to occur across inland areas from around I-4 north and westward, however some impacts will occur across the entire region. Conditions could also become favorable for a few tornadoes to develop. All persons in east central Florida should continue to monitor the latest National Hurricane Center Forecasts for Else, and information regarding expected local impacts from the National Weather Service in Melbourne. Scattered to numerous lightning storms are expected to continue through the end of next week. The risk for rip currents will be Moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, Jul 4, 6:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
604 PM EDT Sun Jul 4 2021
FLZ047-147-042245-
Southern Brevard County FL-Northern Brevard County FL-
604 PM EDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 645
PM EDT...
At 604 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cocoa Beach, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 8056 2834 8057 2820 8056 2830 8080
2849 8078 2854 8053 2845 8049
TIME...MOT...LOC 2204Z 284DEG 9KT 2835 8064
LeahySpecial weather statement, Jul 4, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
649 PM EDT Sun Jul 4 2021
FLZ053-042330-
Osceola FL-
649 PM EDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
730 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2835 8103 2817 8106 2814 8146 2814 8152
2820 8152 2826 8156 2826 8159 2835 8160
TIME...MOT...LOC 2248Z 268DEG 13KT 2828 8125
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:11 PM EDT | Special Marine Warning | MLB | 38 min | |
| Jul 4, 6:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jul 4, 6:04 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.